Switch to Isentress+Truvada?
Sep 10, 2011
I've been on Atripla since February this year. My recent CD4 Count 324(18%) and Undetectable VL ( CD4 was 55 and VL > 100.000 on January) My problems now, I can't cope with Evafirenz due to Insomnia,rash on my face and also I began to develop neuropathy on my toes since last July. My Doctor said that neuropathy could be related with Evafirenz or Rifampicin+Izoniasid which stopped On July 27th after i took it for 6 Months due to co infected with TB since January this year.
Would that be safe to me if i change my meds to Truvada+Isentress? Will Isentress affect Central Nerve System like Evafirenz?
Response from Dr. Young
Hello and thanks for posting.
It's not entirely clear what caused your neuropathy, but I'd suspect your TB medications more than your HIV meds. Neuropathy caused by efavirenz is quite rare; in my experience, likely to be HIV-caused.
Assuming that there's concern for either transmitted- or treatment-emergent drug resistance, then a switch from tenofovir/FTC/efavirenz (ATRPLA) to tenofovir/FTC (TRUVADA) + raltegravir (ISENTRESS) should be safe and effective. Raltegravir has very few central nervous system side effects, though about 4% of people treated in clinical trials experience insomnia of moderate to severe intensity. We had previously reported two cases of severe insomnia associated with switching HIV medications to raltegravir.
Hope that helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Sore On Penis After Swallowing Worried I Have HIV
- Tingling In Fingers After Touching Vaginal Secretions Worried I Have HIV
- Tingling Lips After French Kissing Worried I Have HIV
- White Spots After Mutual Masturbation Worried I Have HIV
- Does Cervical Cancer Cause Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.